Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Does this sound more like heartburn or an ulcer?

(1 Post)
mawinter Wed 19-Nov-14 08:02:18

I had an OP at the end of September (thoracic related) and shortly after the wound began leaking and they put me on Clindamycin (for 17 days!!!) as a precaution against an infection since they had to re-open part of the wound and let it drain. During this I developed Bronchitis and shortly after the Clindamycin round was over my stomach began hurting and my GP put me on Ciprofloxacin against the stomach and Bronchitis and put me on a restricted diet, as he believed I maybe had a mild case of c. diff. Well, short after the Cipro I was not getting better, so again short after that, the next round of antibiotics (Cefuroxim) was given. This last round was over last Thursday. On top of all this I was for a long time taking Novalgine (Metamitzol) for the pain. The Hospital had me on 1,000mg 4x's a day for a good while, because the pain was quite severe with the big open wound.
As soon as my stomach issues began, I tapered off the pain medicine figuring maybe this was the cause, but things did not really change.
Longer story shorter my symptoms are as follows:
Occasional burning pain in stomach during the day like heartburn, only a little different, it really is hard to describe, but reminds me more of a stomach bug like burn you would feel as a kid. Lots of gas and bloating, stomach feels, more so a dull ache throughout the day. Loose stools, but only while on all the antibiotics, now the past two days have been met with constipation. Lots of stomach and intestinal gurgling on and off, esp after meals. No appetite loss has been felt. Often my stomach feels better after I eat something.
At night is where things get really bad, as no matter which position I try in sleep in my stomach often begins to burn or ache a lot and I notice sometimes when I lay on my left side the burn or ache gets really bad (along with a small area of sharp pain) forcing me to turn a different way.
Many, many years ago I was put on Esomeprazole (along with antibiotics) due to an H. pylori infection along with some gastritis and have remained on Esomeprazole since then.
Tomorrow I am going for the breath test to see if maybe the H. pylori has returned.
My doctor feels I just have an upset stomach due to all the meds, but can it really last this long?

Sorry this is so long. :/

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now